Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A family of generalized Jacobi polynomials


Author: F. Locher
Journal: Math. Comp. 53 (1989), 303-309
MSC: Primary 33A65
DOI: https://doi.org/10.1090/S0025-5718-1989-0968151-4
MathSciNet review: 968151
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The family of orthogonal polynomials corresponding to a generalized Jacobi weight function was considered by Wheeler and Gautschi who derived recurrence relations, both for the related Chebyshev moments and for the associated orthogonal polynomials. We obtain an explicit representation of these polynomials, from which the recurrence relation can be derived.


References [Enhancements On Off] (What's this?)

  • [1] G. I. Barkov, "On some systems of orthogonal polynomials on two symmetric intervals," Izv. Vyssh. Uchebn. Zaved. Mat., v. 17, No. 4, 1960, pp. 3-16. MR 0131715 (24:A1563)
  • [2] T. S. Chihara, An Introduction to Orthogonal Polynomials, Gordon and Breach, New York, 1978. MR 0481884 (58:1979)
  • [3] W. Gautschi, "On some orthogonal polynomials of interest in theoretical chemistry," BIT, v. 24, 1984, pp. 473-483. MR 764820 (86d:65030)
  • [4] B. Lenze & F. Locher, "Jacobi moments and a class of special orthogonal polynomials" (Proc. Conf. Math. Res. Centre Oberwolfach), Internat. Schriftenreihe Numer. Math., vol. 85, Birkhäuser, Basel, 1988, pp. 99-110. MR 1021527 (91c:33014)
  • [5] G. Szegö, Orthogonal Polynomials, 4th ed., Amer. Math. Soc. Colloq. Publ., vol. 23, 1975.
  • [6] J. C. Wheeler, "Modified moments and continued fraction coefficients for the diatomic linear chain," J. Chem. Phys., v. 80, 1984, pp. 472-476.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 33A65

Retrieve articles in all journals with MSC: 33A65


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1989-0968151-4
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society